MAUDE Adverse Event Report: Covidien LigaSure; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

Covidien LigaSure; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LF2019
Medical Device Problem Codes Retraction Problem (1536); Difficult to Open or Close (2921); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a buccal mucosa cancer surgery, the device exact dissector was connected to an generator when the knife blade could not retract and the jaw could not be opened shortly after the surgery began.It was not stuck on tissue.It was used on radial vein and cleaned after each use.The knife blade protruded beyond the edge of the jaws.Another device was used successfully with the same generator.There was no patient injury.
 
Additional Manufacturer Narrative
D-10 concomitant product: vlft10gen ft series energy platformx1 - serial number (b)(6), medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LigaSure
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
Covidien
6044 longbow court
boulder CO 80301 -329
Manufacturer (Section G)
Covidien
6044 longbow court
boulder CO 80301 -329
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50856464
Report Number1717344-2026-01282
Device Sequence Number15866087
Product Code GEI
UDI-Device Identifier10884521741096
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K173281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF2019
Device Catalogue NumberLF2019
Device Lot Number52470153X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH11 VLFT10GEN FT SERIES ENERGY PLATFORMX1.
Patient SexUnknown